Results 1 to 8 of 8

Thread: Laser and antidepressants

  1. #1
    Member
    Join Date
    Apr 2010
    Location
    london
    Posts
    46

    Default Laser and antidepressants

    Thinking about going on antidepressants and just wondered if it will mean I won't be able to start any laser or ipl while on them? Anyone have any experience with this? I will email dr crouch ofcourse but who kknows how long it may take for a response.

  2. #2
    Senior Member
    Join Date
    Nov 2011
    Location
    springfield, mo
    Posts
    135

    Default

    Quote Originally Posted by rutson View Post
    Thinking about going on antidepressants and just wondered if it will mean I won't be able to start any laser or ipl while on them? Anyone have any experience with this? I will email dr crouch ofcourse but who kknows how long it may take for a response.
    curious about this myself

  3. #3
    Senior Member Ghost's Avatar
    Join Date
    Jun 2005
    Posts
    2,033

    Default

    Quote Originally Posted by rcb67 View Post
    curious about this myself
    I'd read the black box about the particular med and see if it tells you to avoid tanning/strong sun. That should be an indication. Each med is different. A molecule here or there (for patent purposes) can make a big diff for a patient.
    "It's all illusion anyway."

  4. #4
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    Hey,

    I just saw Dr. Crouch this weekend for an IPL treatment and I am on remeron antidepressants. I asked him at forehand if I should stop taking them
    and he said best to stop taking them 2 days before the treatment day, as remeron has a slight risk of causing photosensitivity. So I did and the treatment seems to went well. Now I am back on the meds again.

    I would look up if your type of antidepressant has photosensitivity listed as a possible side effect and if so, I would discontinue it for a few days before the treatment. That should be enough to get it out of your system and make sure there won't be extra photosensitivity.

    Best wishes Natalja

  5. #5
    Senior Member mattdog323's Avatar
    Join Date
    Feb 2009
    Location
    auckland
    Posts
    582

    Default ipl

    its fine to have ipl while on antidepressants, ive done it over 7 times, as for the leave it for two days is stupid, if Dr crouch said that hes wrong....!! once you take antidepressants for over two months its in your blood stream, stopping for two days isn't going to make a difference at all, maybe two months?? you should never just stop taking ssris, i have in the past and was fine, But there are way too much documented cases where people stop antidepressants cold Turkey for either two days-week and they suffer deep consensuses, if you want too stop taper off it, but in my case high energy ipl treatments on paxil(ssri)worked better than when i wasn't on the stuff, your skins less sensitive on these drugs.. You can absorb higher energies from ipl/laser while on these drugs(well after at least 2 months)Thats the usual time they start to become therapeutic..well thats my two cents, im usally right....

  6. #6
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    Hi Matt, hmmm, Dr really said 2 days before treatment. I am on a low dose so those three days only gave me some extra flushing and redness. Remeron has a half life of approx. 20 hours, can't the photosensitivity side effect be related to the amount of the med in your blood stream? My treatment seesm to have gone well, so I will stick to his advice, but you might be right and perhaps it wasn't realted to the treatment outcome at all.

  7. #7
    Member
    Join Date
    Apr 2010
    Location
    london
    Posts
    46

    Default

    I think I'm going to be starting on a low dose of sertraline(zoloft) so maybe it depends on how high a dosage you are on. Either way that's good news that it doesn't change outcome of treatments don't want to waste my money. Rosacea and flushing aren't my sole reason for going on anti depressants but wound certainly improve my quality of life if they were reduced.

  8. #8
    Moderator phlika29's Avatar
    Join Date
    Apr 2006
    Location
    Dorset, UK
    Posts
    8,371

    Default

    The appropriate time to stop taking them prior ti treatment is based on their half life in the body. I would at the very least ask a pharmacist to look this up for you or even better consult with your doctor.

Similar Threads

  1. antidepressants
    By Mary in forum Prescription medications
    Replies: 27
    Last Post: 8th November 2013, 06:00 AM
  2. yag laser or non brusing vbeam/pulse dye laser for spider veins on nose?
    By dryfairskin in forum Intense pulsed light and laser
    Replies: 3
    Last Post: 7th June 2011, 11:13 AM
  3. new Laser, Raydiance Ultrashort Pulse Laser
    By buflyer in forum Intense pulsed light and laser
    Replies: 2
    Last Post: 4th September 2007, 03:20 AM
  4. antidepressants for body temperature control?
    By thursday in forum Prescription medications
    Replies: 5
    Last Post: 29th June 2006, 06:41 PM
  5. The KTP laser- Dr nase do u have any opinions on this laser?
    By 1Green in forum Intense pulsed light and laser
    Replies: 1
    Last Post: 4th July 2005, 10:56 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •